Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 131, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2011, 4:58 PM MDT for Arapahoe County, Elbert County, Lincoln County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2011, 4:58 PM MDT (22:58 UTC)
- Expired
- Jul 10, 2011, 5:51 PM MDT
- In force
- 53 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Arapahoe County, CO, Elbert County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173
WUUS55 KBOU 102258
SVRBOU
COC005-039-073-110000-
/O.NEW.KBOU.SV.W.0131.110710T2258Z-110711T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
458 PM MDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO
NORTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
SOUTHEASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
* UNTIL 600 PM MDT
* AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF AGATE...OR 24
MILES WEST OF LIMON...MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD
VALLEY...LIMON...DEER TRAIL AND AGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING.
SMALL HAIL...INTENSE RAINFALL AND STRONG DAMAGING WINDS ARE LIKELY
WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM
PASSES.
&&
LAT...LON 3950 10424 3964 10407 3969 10376 3960 10370
3957 10371 3956 10368 3949 10362 3921 10360
3919 10415
TIME...MOT...LOC 2257Z 250DEG 23KT 3933 10410
WIND...HAIL 60MPH <.75IN
$$
BAKER1 follow-up statement
394
WWUS55 KBOU 102351
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
551 PM MDT SUN JUL 10 2011
COC005-039-073-102358-
/O.CAN.KBOU.SV.W.0131.000000T0000Z-110711T0000Z/
LINCOLN CO-ELBERT CO-ARAPAHOE CO-
551 PM MDT SUN JUL 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARAPAHOE...
NORTHEASTERN ELBERT AND NORTH CENTRAL LINCOLN COUNTIES IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
LAT...LON 3950 10424 3964 10407 3969 10376 3960 10370
3957 10371 3956 10368 3949 10362 3921 10360
3919 10415
TIME...MOT...LOC 2348Z 250DEG 23KT 3944 10370
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:19 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 10, 3:19 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 319 PM MDT SUN JUL 10 2011 .SHORT TERM...PATTERN REMAINS QUITE STAGNANT AS SUBTROPICAL MOISTURE IN WSW FLOW ALOFT CONTINUES OVER THE AREA THRU MONDAY. LAPS ANALYSIS SHOW CAPES OF 1000 TO UP TO 2200 J/KG NEAR THE NORTHEASTERN CORNER. SCATTERED THUNDERSTORMS HAVE BEGUN THIS AFTERNOON AND HAVE ALREADY PUT DOWN SEVERE STRENGTH WINDS...BRIEF HEAVY RAIN AND SMALL HAIL. EXPECT THIS TO BE COMMON LATE THIS AFTERNOON ACROSS THE FORECAST AREA. SHORT TERM MODELS AGAIN SHOW A SECOND WAVE OF ACTIVITY THIS EVENING ORIGINATING IN SOUTHWESTERN COLORADO. AS THIS HAS BEEN A COMMON SCENARIO OVER THE PAST FEW DAYS AS WELL AS SEEING ENHANCEMENT IN WATER VAPOR OVER SOUTHWEST CO...WILL EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS STORMS THIS EVENING. BETTER CAPES OVER THE NORTHEASTERN CORNER WILL LIKELY ALLOW FOR STRONGER STORMS. BIGGEST THREAT OVER THAT AREA WILL BE LARGE HAIL AND STRONG WINDS. WITH FREEZING LEVELS STILL QUITE HIGH HOWEVER...NOT EXPECTING ANY LARGE HAIL TO BE MUCH BIGGER THAN AN INCH OR SO. HAVE KEPT THE POPS GOING OUT OVER THE NORTHEASTERN CORNER PAST MIDNIGHT AS CAPES REMAIN HIGH AND PERSISTENCE HAS SHOWN OVERNIGHT ACTIVITY THERE. HAVE ALSO ADDED A LITTLE MORE POPS OVER THE HIGH TERRAIN AS LOTS OF MOISTURE AND WEAK DISTURBANCES IN THE FLOW MAY KICK OF A FEW SHOWERS OR THUNDERSTORMS OVERNIGHT. TOMORROW WILL SEE MORE OF THE SAME...HOWEVER WITH A LITTLE MORE COVERAGE AS BOTH CAPES AND PWATS ARE PROGGED TO BE A BIT HIGHER. HAVE BUMPED UP POPS SLIGHTLY TO REFLECT THIS. TEMPERATURES WILL BE SLIGHTLY COOLER WITH CONTINUE LIGHT SURFACE WINDS...EXCEPT BELOW ANY STORM. .LONG TERM...HIGH PRESSURE ALOFT WILL BE OVER THE SOUTH CENTRAL U.S. INTO THE LATER PART OF THE UPCOMING WEEK. THIS WILL KEEP A LIGHT SOUTHWEST FLOW ALOFT OVER COLORADO. AIRMASS WILL BE QUITE MOIST MONDAY NIGHT AND TUESDAY WITH PRECIPITABLE WATER VALUE OF 1.0 TO 1.5 INCHES AND DEW POINTS IN THE 50S TO MID 60S OVER NORTHEAST COLORADO. AIRMASS WILL ALSO BE UNSTABLE WITH CAPES OF 500-1500 J/KG. A SHORT WAVE WILL PASS OVER THE AREA TUESDAY. PUT THIS ALL TOGETHER AND TUESDAY IS LOOKING LIKE THE DAY WITH THE MOST THUNDERSTORMS AND THE GREATEST POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING. STORM MOVEMENT WILL ALSO BE ON THE SLOW SIDE...SO A FLASH FLOOD WATCH MAIN EVENTUALLY BE NEED FOR TUESDAY. WEDNESDAY DRIES SOME...BUT MODELS ARE TRENDING TOWARDS MORE MOISTURE WITH EACH PROGRESSIVE RUN. INCREASED POPS INTO THE SCATTERED CATEGORY FOR THIS. UPPER LEVEL RIDGE WILL INTENSIFY OVER THE CENTRAL PART OF THE U.S. THURSDAY AND REMAIN OVER THE CENTRAL U.S. THROUGH NEXT WEEKEND. THIS WILL BRINGING WARMER AIR TO THE AREA AND PUSH HIGHS INTO THE 90S ACROSS NORTHEAST COLORADO. MODELS DRY THE AIRMASS SOME...MAINLY OVER THE HIGH COUNTRY. MODELS HANGING ON TO THE LOW LEVEL MOISTURE OVER NORTHEAST COLORADO THROUGH NEXT WEEKEND. CONVECTION WILL BE LESS THAN ON MONDAY AND TUESDAY BUT STILL EXPECT TO SEE ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING. && .AVIATION...ONCE AGAIN WILL SEE SCATTERED TSTMS AFFECT THE AIRPORT WITH BRIEF MVFR CONDITIONS AS STRONGER STORMS MOVE ACROSS. TEMP-DEWPOINT SPREADS MAY BE A BIT LARGER TODAY WHICH WILL MOST LIKELY CAUSE GUSTY OUTFLOW WINDS OF 40-50 MPH FOR A BRIEF PERIOD OF TIME AS WELL. EXPECT ANOTHER ROUND OF THUNDERSTORMS THIS EVENING AS THE LAST FEW DAYS HAVE SHOWN. ACTIVITY SHOULD CEASE BY 06Z HOWEVER. LOOK FOR MORE SCATTERED STORMS TOMORROW WITH MUCH OF THE SAME CONDITIONS. && .HYDROLOGY...SOME THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PRODUCE HEAVY RAIN AND GUSTY WINDS. MOST OF THE STORMS WILL BE MOVING AT 15-20 MPH WHICH WILL LIMIT THE DURATION OF HEAVY RAIN. THERE IS A LOW THREAT OF FLOODING IN THE FOOTHILLS BURN AREAS AS MOST STORMS SHOULD PRODUCE LESS THAN HALF AN INCH OF RAIN. THE STRONGEST STORMS ON THE PLAINS MAY PRODUCE AN INCH OR TWO OF RAIN IN LESS THAN AN HOUR. SNOWMELT WILL REMAIN HIGH IN STREAMS DRAINING THE HIGHEST ELEVATIONS WITH REMAINING SNOWPACK...AND AREAS THAT GET SIGNIFICANT RAIN EACH DAY WILL SEE RISES ON ALREADY SWOLLEN STREAMS. HIGH RELEASES ALSO CONTINUE FROM RESERVOIRS IN GRAND AND SUMMIT COUNTIES. THIS WILL KEEP RIVERS IN THESE AREAS AT BANKFULL. DILLON RESERVOIR IS NEARLY FULL...THERE WOULD BE HIGHER RELEASES INTO THE BLUE RIVER IF IT DOES FILL. CURRENT FORECASTS ARE FOR THE SNOWMELT TO DECREASE BEFORE THAT TIME BUT IF THERE WERE HEAVY RAINFALL ACROSS THAT BASIN THE PICTURE WOULD CHANGE. SURGE OF WATER DOWN THE SOUTH PLATTE FROM THURSDAY EVENINGS RAIN WILL MOVE FROM WELD COUNTY INTO MORGAN COUNTY TONIGHT AND APPEARS TO HAVE ATTENUATED ENOUGH TO NO LONGER CAUSE FLOODING. FLOOD ADVISORIES... HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN GRAND COUNTY UNTIL LATE SUNDAY EVENING. BIG THOMPSON RIVER THROUGH ESTES PARK IN LARIMER COUNTY THROUGH SATURDAY NIGHT BLUE RIVER IN SUMMIT COUNTY THROUGH MONDAY NORTH PLATTE AND MICHIGAN RIVERS IN JACKSON COUNTY THROUGH TUESDAY MORNING && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KRIEDERMAN/MEIER
Hazardous weather outlook, Jul 10, 10:42 AM MDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1042 AM MDT SUN JUL 10 2011 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1042 AM MDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS DEVELOPING BY EARLY THIS AFTERNOON IN THE MOUNTAINS AND FOOTHILLS AND THEN SPREAD EASTWARD ACROSS THE NORTHEAST PLAINS FROM LATE AFTERNOON INTO THE EVENING HOURS. THE STORMS WILL BE VERY SIMILAR TO YESTERDAY...WITH THE HEAVY RAIN BEING THE MAIN EVENT AS FREEZING LEVELS REMAIN HIGH...AND STORM SPEEDS WILL BE SLIGHTLY SLOWER THAN YESTERDAY. LOCALLY HEAVY RAIN UP TO AN INCH IN 30 MINUTES COULD OCCUR WITH A FEW STORMS. STORMS WILL ALSO PRODUCE SOME SMALL HAIL AND GUSTY WINDS WITH SLIGHTLY LARGER HAIL POSSIBLE OVER THE NORTHEAST PLAINS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHEAST PLAINS OF COLORADO WITH HAIL TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP MONDAY AND TUESDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. DRIER AIR WILL MOVE INTO THE AREA WEDNESDAY. HOWEVER...ISOLATED TO SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE REST OF THE THE WEEKEND AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL REPORTS WILL BE APPRECIATED. KRIEDERMAN/MEIER
In the hours before
Special weather statement, Jul 10, 3:14 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 314 PM MDT SUN JUL 10 2011 COZ040-041-045-046-102215- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 314 PM MDT SUN JUL 10 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY NORTHEASTERN DOUGLAS COUNTY SOUTH CENTRAL ARAPAHOE COUNTY AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PONDEROSA PARK TO 6 MILES WEST OF ELBERT...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF DENVER TO 25 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA PARK...KIOWA...ELIZABETH AND ELBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS LINE OF STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THESE THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. HEAVY RAINS MAY ALSO OCCUR WITH THESE STORMS...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3955 10474 3967 10439 3923 10424 3916 10468 TIME...MOT...LOC 2112Z 229DEG 14KT 3953 10469 3920 10464 BAKER
Local storm report, Jul 10, 3:16 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
316 PM MDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 2 S LAFAYETTE 39.96N 105.10W
07/10/2011 M58 MPH BOULDER CO TRAINED SPOTTER
&&
BLOUISSpecial weather statement, Jul 10, 3:20 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT SUN JUL 10 2011
COZ038-042-102215-
NORTHEAST WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
320 PM MDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTH CENTRAL WELD COUNTY
AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF GROVER...
OR 36 MILES NORTHEAST OF GREELEY...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO HEREFORD AND
GROVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.
HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 4085 10388 4071 10432 4086 10439 4101 10432
4100 10386
TIME...MOT...LOC 2120Z 225DEG 17KT 4082 10426
BAKERSpecial weather statement, Jul 10, 3:41 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
341 PM MDT SUN JUL 10 2011
COZ036-040-041-102245-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
341 PM MDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
WEST CENTRAL ELBERT COUNTY
DOUGLAS COUNTY
AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL THUNDERSTORMS DEVELOPING IN DOUGLAS COUNTY CAPABLE OF
PRODUCING PEA SIZE HAIL...AND WIND GUSTS TO AROUND 45 MPH. THE
STRONGEST STORM WAS LOCATED 6 MILES NORTH OF PERRY PARK...OR 27
MILES SOUTH OF DENVER...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO CASTLE
PINES...THE PINERY...SURREY RIDGE...SPRUCEWOOD...SEDALIA...ROXBOROUGH
PARK...PERRY PARK...PARKER...LOUVIERS...LARKSPUR...GREENLAND...
FRANKTOWN...CASTLE ROCK AND BEVERLY HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THESE
THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE IN DANGER OF BEING STRUCK BY LIGHTNING.
HEAVY RAINS MAY ALSO OCCUR WITH THESE STORMS...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3913 10470 3913 10492 3934 10515 3951 10506
3955 10471 3912 10458 3912 10462 3912 10470
TIME...MOT...LOC 2138Z 235DEG 16KT 3934 10493
BAKERLocal storm report, Jul 10, 3:54 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
354 PM MDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST 7 N KIOWA 39.44N 104.44W
07/10/2011 M60.00 MPH ELBERT CO TRAINED SPOTTER
0230 PM TSTM WND GST 2 S LAFAYETTE 39.96N 105.10W
07/10/2011 M58.00 MPH BOULDER CO TRAINED SPOTTER
0221 PM TSTM WND GST SW SUPERIOR 39.93N 105.16W
07/10/2011 M75.00 MPH BOULDER CO MESONET
&&
BLOUISSpecial weather statement, Jul 10, 4:37 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
437 PM MDT SUN JUL 10 2011
COZ041-045-046-102330-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
437 PM MDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHERN ELBERT COUNTY
SOUTHEASTERN ARAPAHOE COUNTY
AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATING A
NUMBER OF THUNDERSTORMS IN ELBERT COUNTY CAPABLE OF PRODUCING WIND
GUSTS TO AROUND 50 MPH. THE STRONGEST STORM WAS LOCATED 12 MILES
WEST OF AGATE...OR 29 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT
25 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD
VALLEY...SIMLA...MATHESON...KIOWA...ELBERT...DEER TRAIL AND AGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE A
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE IN DANGER OF BEING STRUCK BY LIGHTNING.
HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORM...WHICH COULD FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3971 10373 3915 10372 3913 10424 3918 10456
3956 10438
TIME...MOT...LOC 2234Z 235DEG 20KT 3946 10415
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:04 AM MDT | Areal Flood Advisory | BOU | Washington | 3 hr |
| Jul 10, 9:45 AM MDT | Areal Flood Advisory | BOU | Jackson | 48 hr |
| Jul 10, 1:57 PM MDT | Special Weather Statement | BOU | Broomfield | 48 min |
| Jul 10, 2:12 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Boulder, Broomfield, Denver, Jefferson, Weld | 48 min |
| Jul 10, 3:14 PM MDT | Special Weather Statement | BOU | Arapahoe | 61 min |
| Jul 10, 3:20 PM MDT | Special Weather Statement | BOU | Weld | 55 min |
| Jul 10, 3:28 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 51 min |
| Jul 10, 3:41 PM MDT | Special Weather Statement | BOU | Douglas | 64 min |
| Jul 10, 4:37 PM MDT | Special Weather Statement | BOU | Elbert | 53 min |
| Jul 10, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 54 min |
| Jul 10, 5:58 PM MDT | Areal Flood Advisory | BOU | Boulder | 92 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.